MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II UNI FEMORALTRIAL HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. JRNY II UNI FEMORALTRIAL HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 74016424
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a uka surgery the plastic of one (1) jrny ii uni femoraltrial holder broke.The procedure was resumed, without any delay, using a similar sn back-up.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: upon re-evaluation of the information received by the manufacturer, it has been determined that this case does not meet the threshold for mdr reporting and is considered a non-reportable event.Additional information, including photographic evidence, confirms that the broken plastic part does not enter the patient during normal use, and the risk of any fragments entering the patient is considered minimal.Based on this assessment, the event is deemed non-reportable.Should further information arise indicating that a reportable event occurred, our files will be updated accordingly, and an mdr submission will be made detailing both the event and the investigations performed.

Brand Name
JRNY II UNI FEMORALTRIAL HOLDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23459988
Report Number1020279-2025-01828
Device Sequence Number10381167
Product Code LXH
UDI-Device Identifier00885556692264
UDI-Public885556692264
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74016424
Device Lot Number20GSC0007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown